Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 269, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Nov 9, 2000, 4:10 PM EST for Nicholas County, Kentucky. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 9, 2000, 4:10 PM EST (21:10 UTC)
- Expired
- Nov 9, 2000, 4:45 PM EST
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Nicholas County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 4:30 PM EST | Thunderstorm Wind 70 E | Carlisle, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 9, 3:00 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 092112 SVRSDF KYC181-092145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 410 PM EST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 445 PM EST * AT 407 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES WEST OF HOOKTOWN TO 15 MILES SOUTHWEST OF CARLISLE...OR FROM 21 MILES NORTH OF LEXINGTON TO 15 MILES EAST OF LEXINGTON...MOVING NORTHEAST AT 50 TO 55 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HOOKTOWN AROUND 415 PM EST CARLISLE AROUND 420 PM EST MOOREFIELD...MYERS AROUND 430 PM EST THIS IS A VERY DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY DAMAGING WINDS IN EXCESS OF 60 OR 70 MPH! IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE. FUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 3:40 PM EST, 30 minutes earlier.
Area forecast discussion, Nov 9, 3:40 PM EST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EST THU NOV 9 2000 WELL DEFINED SQUALL LINE TO EXIT OUR FORECAST AREA (FA) BY ERY THIS EVNG. EXPECT WIDESPREAD WND DAMAGE TO CONTINUE AHD OF THIS FEATURE UNTIL PASSAGE. OTHERWISE...UPR SYS ROLLING ACRS THE LWR OHIO VLY TNGT TO DRAG BAND OF SHWRS ACRS OUR RGN. BEST CHANCE OF SHWRS NRN FA. OTHERWISE COOL HIGH PRESSURE WILL BUILD INTO THE OH VLY FRI AND SAT. WITH ANTICYCLONIC FLOW...QUIET WX CONDS EXPECTED. HAVE GONE BELOW MODEL GUIDE TEMPS TNGT. OTHERWISE CLOSE TO TEMP GUIDE RMNDR OF PDS. .SDF...NONE STUREY
In the hours before
Local storm report, Nov 9, 1:34 PM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
134 PM EST THU NOV 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM BOWLING GREEN KY WIND DAMAGE
11/09/00 WARREN SEVERAL TREES WERE
BLOWN DOWN. ONE FELL
ON A CAR. REPORTED BY
LAW ENFORCEMENT
OFFICIAL.Special weather statement, Nov 9, 1:39 PM EST, 2 hours 31 minutes before
INC037-123-091915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 139 PM EST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUBOIS COUNTY IN SOUTH CENTRAL INDIANA PERRY COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 215 PM EST * AT 138 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 11 MILES WEST OF IRELAND TO TELL CITY...OR FROM 30 MILES EAST OF MOUNT CARMEL TO 60 MILES WEST OF LOUISVILLE...MOVING NORTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... DODD...FERDINAND...HUNTINGBURG AROUND 145 PM EST ADYEVILLE...BRETZVILLE...BRISTOW...GATCHEL AROUND 150 PM EST APALONA...DERBY...GERALD AROUND 155 PM EST DAMAGING WINDS...HEAVY RAIN...AND LIGHTNING ARE LIKELY WITH THIS LINE OF STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THIS LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE. FUNK
Local storm report, Nov 9, 2:10 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM EST THU NOV 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM FORDSVILLE KY WIND DAMAGE
11/09/00 OHIO TREES DOWN IN
FORDSVILLE...ALSO IN
ROCKPORT AND BEAVER
DAM. EVENT DURATION 21
MINUTES. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0122 PM BOWLING GREEN KY 92 MPH TSTM GUST
11/09/00 WARREN REPORTED BY PUBLIC.
0133 PM HAWESVILLE KY WIND DAMAGE
11/09/00 HANCOCK POWER LINES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0140 PM WINDYVILLE KY 70 MPH TSTM GUST
11/09/00 EDMONSON REPORTED BY PUBLIC.
0145 PM CANEYVILLE KY WIND DAMAGE
11/09/00 GRAYSON TREES DOWN. ALSO POWER
LINES DOWN IN
LEITCHFIELD. REPORTED
BY EMERGENCY MANAGEMENT.
0145 PM HARDINSBURG KY WIND DAMAGE
11/09/00 BRECKINRIDGE TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0150 PM AUBURN KY WIND DAMAGE
11/09/00 LOGAN 2 TREES DOWN. REPORTED
BY PUBLIC.Local storm report, Nov 9, 2:21 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
221 PM EST THU NOV 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM GUSTON KY .75 INCH HAIL
11/09/00 MEADE ALSO A 49 MPH WIND
GUST. REPORTED BY HAM
RADIO OPERATOR.
Local storm report, Nov 9, 3:19 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 PM EST THU NOV 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM BOWLING GREEN KY WIND DAMAGE
11/09/00 WARREN *** 1 INJ ***
TREES DOWN COUNTYWIDE.
MANY HOUSES HAVE BEEN
DAMAGED BY FALLING
TREES AND FLYING
DEBRIS. ONE FEMALE
INJURED IN A VEHICLE
BLOWN AROUND BY WINDS.
EVENT DURATION 20
MINUTES. REPORTED BY
EMERGENCY MANAGEMENT.
0150 PM GLASGOW KY WIND DAMAGE
11/09/00 BARREN TREES AND POWER LINES
DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0210 PM MARENGO IN WIND DAMAGE
11/09/00 CRAWFORD POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0224 PM RADCLIFF KY WIND DAMAGE
11/09/00 HARDIN DOWNED POWER LINES.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0240 PM BURKESVILLE KY WIND DAMAGE
11/09/00 CUMBERLAND TREES WERE DOWNED. A
TRAILER WAS BLOWN OVER.
REPORTED BY EMERGENCY
MANAGEMENT.
0245 PM 2 S SHEPHERDSVILLE KY WIND DAMAGE
11/09/00 BULLITT POWER LINES DOWN AT SR
61 AND HIGHWAY 245.
REPORTED BY HAM RADIO
OPERATOR.
0245 PM CAMPBELLSVILLE KY WIND DAMAGE
11/09/00 TAYLOR TREES DOWN IN THE
NORTHERN PART OF THE
COUNTY. REPORTED BY
EMERGENCY MANAGEMENT.
0245 PM NEW HAVEN KY WIND DAMAGE
11/09/00 NELSON TREES AND POWER LINES
DOWN. REPORTED BY HAM
RADIO OPERATOR.
0255 PM VALLEY STATION KY .75 INCH HAIL
11/09/00 JEFFERSON REPORTED BY HAM RADIO
OPERATOR.
0305 PM JEFFERSONTOWN KY 60 MPH TSTM GUST
11/09/00 JEFFERSON REPORTED BY HAM RADIO
OPERATOR.
0310 PM SPRINGFIELD KY WIND DAMAGE
11/09/00 WASHINGTON TREES DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0310 PM ALBANY KY WIND DAMAGE
11/09/00 CLINTON TREES AND POWER LINES
DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0315 PM LEBANON KY WIND DAMAGE
11/09/00 MARION ! NUMEROUS TREES AND
POWER LINES DOWN
COUNTYWIDE. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Nov 9, 3:46 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EST THU NOV 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM PAOLI IN WIND DAMAGE
11/09/00 ORANGE A COUPLE OF TREES DOWN.
REPORTED BY PUBLIC.
0225 PM RINEYVILLE KY WIND DAMAGE
11/09/00 HARDIN *** 1 INJ ***
TREES DOWN COUNTYWIDE.
ONE PERSON INJURED IN
RINEYVILLE AS A TREE
WAS BLOWN ON TO A
TRAILER. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0310 PM KOSSUTH IN WIND DAMAGE
11/09/00 WASHINGTON TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0315 PM TAYLORSVILLE KY WIND DAMAGE
11/09/00 SPENCER TREES AND POWER LINES
DOWN COUNTYWIDE. AN
OUTBUILDING WAS BLOWN
OVER IN THE SOUTHEAST
PART OF THE COUNTY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0320 PM DANVILLE KY WIND DAMAGE
11/09/00 BOYLE TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0320 PM LIBERTY KY WIND DAMAGE
11/09/00 CASEY TREES DOWN AND SOME
ROOF DAMAGE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0320 PM HARRODSBURG KY WIND DAMAGE
11/09/00 MERCER TREES DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0320 PM ELK CREEK KY WIND DAMAGE
11/09/00 SPENCER TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
0320 PM FINCHVILLE KY 60 MPH TSTM GUST
11/09/00 SHELBY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0335 PM STANFORD KY WIND DAMAGE
11/09/00 LINCOLN SEVERAL TREES AND POWER
LINES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 1:05 PM EST | Severe Thunderstorm Warning | LMK | Allen, Simpson | 25 min |
| Nov 9, 1:12 PM EST | Severe Thunderstorm Warning | LMK | Warren | 33 min |
| Nov 9, 1:12 PM EST | Severe Thunderstorm Warning | LMK | Ohio | 23 min |
| Nov 9, 1:26 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 44 min |
| Nov 9, 1:26 PM EST | Severe Thunderstorm Warning | LMK | Grayson | 44 min |
| Nov 9, 1:28 PM EST | Severe Thunderstorm Warning | LMK | Allen | 32 min |
| Nov 9, 1:37 PM EST | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart | 38 min |
| Nov 9, 1:47 PM EST | Tornado Warning | LMK | Barren | 28 min |
| Nov 9, 1:49 PM EST | Severe Thunderstorm Warning | LMK | Monroe | 41 min |
| Nov 9, 1:58 PM EST | Severe Thunderstorm Warning | LMK | Hardin, Meade | 47 min |
| Nov 9, 1:59 PM EST | Tornado Warning | LMK | Hart | 46 min |
| Nov 9, 2:03 PM EST | Severe Thunderstorm Warning | LMK | Green, Metcalfe | 57 min |
| Nov 9, 2:06 PM EST | Severe Thunderstorm Warning | LMK | Larue | 34 min |
| Nov 9, 2:16 PM EST | Tornado Warning | LMK | Green | 29 min |
| Nov 9, 2:26 PM EST | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 39 min |
| Nov 9, 2:26 PM EST | Severe Thunderstorm Warning | LMK | Marion, Taylor | 49 min |
| Nov 9, 2:30 PM EST | Tornado Warning | LMK | Cumberland | 45 min |
| Nov 9, 2:32 PM EST | Severe Thunderstorm Warning | LMK | Adair | 43 min |
| Nov 9, 2:36 PM EST | Severe Thunderstorm Warning | LMK | Jefferson | 39 min |
| Nov 9, 2:41 PM EST | Tornado Warning | LMK | Marion | 34 min |
| Nov 9, 2:44 PM EST | Severe Thunderstorm Warning | LMK | Clinton, Russell | 31 min |
| Nov 9, 2:46 PM EST | Tornado Warning | LMK | Washington | 29 min |
| Nov 9, 2:49 PM EST | Tornado Warning | LMK | Bullitt | 21 min |
| Nov 9, 2:53 PM EST | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln | 37 min |
| Nov 9, 2:55 PM EST | Tornado Warning | LMK | Clinton | 35 min |
| Nov 9, 2:56 PM EST | Severe Thunderstorm Warning | LMK | Spencer | 34 min |
| Nov 9, 3:04 PM EST | Severe Thunderstorm Warning | LMK | Anderson, Mercer | 26 min |
| Nov 9, 3:08 PM EST | Severe Thunderstorm Warning | LMK | Oldham, Shelby | 37 min |
| Nov 9, 3:24 PM EST | Tornado Warning | LMK | Mercer | 21 min |
| Nov 9, 3:25 PM EST | Severe Thunderstorm Warning | LMK | Franklin, Henry, Trimble | 45 min |
| Nov 9, 3:25 PM EST | Severe Thunderstorm Warning | LMK | Woodford | 45 min |
| Nov 9, 3:27 PM EST | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Lincoln | 18 min |
| Nov 9, 3:32 PM EST | Tornado Warning | LMK | Woodford | 13 min |
| Nov 9, 3:33 PM EST | Severe Thunderstorm Warning | LMK | Fayette | 42 min |
| Nov 9, 3:38 PM EST | Severe Thunderstorm Warning | LMK | Madison | 37 min |
| Nov 9, 3:43 PM EST | Severe Thunderstorm Warning | LMK | Scott | 37 min |
| Nov 9, 3:51 PM EST | Tornado Warning | LMK | Madison | 14 min |
| Nov 9, 3:56 PM EST | Severe Thunderstorm Warning | LMK | Bourbon, Harrison | 39 min |
| Nov 9, 3:58 PM EST | Severe Thunderstorm Warning | LMK | Clark | 32 min |
| Nov 9, 4:14 PM EST | Tornado Warning | LMK | Clark | 16 min |
| Nov 9, 4:20 PM EST | Tornado Warning | LMK | Harrison | 15 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.